Ask a doctor

I Had Juvederm in my Upper Lip Last Summer and Every So Often my Lid Swells?

I had the fillers (juvederm)in my top lip for lines running down to my mouth. It seems the doctor put lightly more in one side as lines were worse here. Now every so often, several times a week perhaps, my lip swells on that side and feels tingly as if i would get a cold sore, looks a bit red and my lip line blurs. its very unattractive and people notice when I'm speaking to them. What could this be? Is there anything I can do?

Doctor Answers 3

Cold sores and Lip Injection with Fillers

Cold sores may develop after lip injection with fillers, but this is limited to only the time of the injection, and should not have any correlation with future episodes of cold sores. Proper prophylaxis with Valcyclovir can avoid  a flare of labial herpes after lip injection, in a patient with a known history of this condition. 

Miami Dermatologic Surgeon
4.5 out of 5 stars 20 reviews

3659 S Miami Ave
Miami, FL 33133

Tingly and lip lines

Itis difficult to say what the 'tingly" senstation is. If you were getting a cold sore, it would commonly erupt and manifest on the lip. Best to see your injector.

Steven Wallach, MD
New York Plastic Surgeon
4.5 out of 5 stars 20 reviews

1049 Fifth Ave
New York, NY 10028

Cold sores and Lip Fillers

Cold sores or fever blisters could be  the cause of this intermittent reaction and swelling. Consult your primary care physician for evaluation and treatment.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
5.0 out of 5 stars 27 reviews

5225 Sheridan Drive
Williamsville, NY 14221

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.